Nagoya Mathematical Journal

Averaging formula for Nielsen numbers

Seung Won Kim, Jong Bum Lee, and Kyung Bai Lee

Full-text: Open access

Abstract

We prove that the averaging formula for Nielsen numbers holds for continuous maps on infra-nilmanifolds: Let $M$ be an infra-nilmanifold and $f : M \to M$ be a continuous map. Suppose $M_{K}$ is a regular covering of $M$ which is a compact nilmanifold with $\pi_{1}(M_{K}) = K$. Assume that $f_{*}(K) \subset K$. Then $f$ has a lifting $\bar{f} : M_{K} \to M_{K}$ on $M_{K}$. We prove a question raised by McCord, which is for an $\alpha \in \pi_{1}(M)$ with $p$(Fix$(\alpha\tilde{f}))$ an essential fixed point class, Fix$(\tau_{\alpha}\varphi) = 1$. As a consequence, we obtain the following averaging formula for Nielsen numbers $$ N(f) = \frac{1}{[\pi_{1}(M):K]} \sum_{\bar\alpha \in \pi_{1}(M)/K} N(\bar\alpha\bar{f}).$$

Article information

Source
Nagoya Math. J., Volume 178 (2005), 37-53.

Dates
First available in Project Euclid: 16 August 2005

Permanent link to this document
https://projecteuclid.org/euclid.nmj/1124217070

Mathematical Reviews number (MathSciNet)
MR2145314

Zentralblatt MATH identifier
1080.55003

Subjects
Primary: 55M20: Fixed points and coincidences [See also 54H25] 57S30: Discontinuous groups of transformations

Keywords
Infra-nilmanifolds Lefschetz numbers Nielsen numbers

Citation

Kim, Seung Won; Lee, Jong Bum; Lee, Kyung Bai. Averaging formula for Nielsen numbers. Nagoya Math. J. 178 (2005), 37--53. https://projecteuclid.org/euclid.nmj/1124217070


Export citation

References

  • D. V. Anosov, The Nielsen numbers of maps of nil-manifolds , Uspehi Mat. Nauk, 40 (1985), 133–134 ; Russian Math. Survey, 40 (1985), 149–150.
  • B. Jiang, Lectures on Nielsen fixed point theory, Contemporary Mathematics 14, American Mathematical Society, Providence, R.I. (1983).
  • J. B. Lee and K. B. Lee, Lefschetz numbers for continuous maps, and periods for expanding maps on infra-nilmanifolds (2003, preprint).
  • K. B. Lee, Maps on infra-nilmanifolds , Pacific J. Math., 168 (1995), 157–166.
  • C. K. McCord, Estimating Nielsen numbers on infrasolvmanifolds , Pacific J. Math., 154 (1992), 345–368.
  • J. Shin, Isometry groups of unimodular simply connected $3$-dimensional Lie groups , Geom. Dedicata, 65 (1997), 267–290.